MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT W TRABECULAR MICRO-BYPASS SYSTEM MODEL IS2; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT W TRABECULAR MICRO-BYPASS SYSTEM MODEL IS2; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number IS2-JP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Fibrosis (3167); Eye Pain (4467)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the device remains implanted in the patient; therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A review of the device labeling and associated risk documents was completed.Pain, inflammation and decreased/impaired vision are identified in the labeling as a known inherent risks of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred but does not appear to have been a problem with the device or the way it was used.The reported event (fibrin, pain and decreased/impaired vision) are established risks associated with use of the device, which is clearly documented.Based on the information received, the root cause of the reported event could not be conclusively identified.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that following an uneventful right eye (od) cataract plus trabecular microbypass stent system procedure, the patient presented on postoperative day one (1) with fibrin formation and pain.Per report, an anterior chamber washout was performed the same day, and the anterior chamber appeared clear that evening.Reportedly, the following morning fibrin was again observed, which was treated with medication and resolved the same day.Through follow-up, the following additional information was received.Per report, a culture test was performed which was negative for bacterial growth, and a postoperative fundus examination indicated a prior history of sarcoidosis and a possible excessive immune response.Reportedly, the fibrinous reaction resulted in decreased visual acuity likely due to pigment adherence to the intraocular lens from recent inflammation, and fibrin adhesion on the toric lens causing displacement from its proper position.The report noted that the patient's intraocular pressure is stable with no further intervention.
 
Additional Manufacturer Narrative
Additional information: b1.A review of the surgical video and imaging was completed, and a strand of whitish-gray material extending from the cornea to the iris was identified.However, it could not be determined if the material was fibrin or retained lens matter from the cataract surgery.Additionally, operator technique causing an inflammatory response may have been a contributing factor.Based on the investigation, the available media and information, the root cause of the reported event could not be conclusively determined.Mfr# reference: (b)(4).

Brand Name
ISTENT INJECT W TRABECULAR MICRO-BYPASS SYSTEM MODEL IS2
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key23065849
Report Number2032546-2025-00093
Device Sequence Number9849859
Product Code OGO
UDI-Device Identifier00853704002487
UDI-Public01008537040024871032596017270430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIS2-JP
Device Lot Number325960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale